decision about meds now that Fortovase is not available
Sep 20, 2006
Hello, my viral load is undetectable. CD4 is around 700. Took a break from meds about 2 years ago. I've been + for about 17 years. Have been on several coctails, most worked pretty good. currently on Fortovase, Reyataz, and Epzicom. Has been working great but they've discontinued Fortovase. I'm also taking 2 blood pressure meds, Lipitor and Tegretol for Epilepsy. I've had liposuction for a buffalo hump, still have belly problems from prior meds and currently am in a trial for possible help with that. Here are the options my Dr has given me. The first which I think might be the best is to stop the fortovase and boost the reyataz with one norvir and add tenofovir. The other option is to replace it with the inverase with high dose (2000) and check blood levels. There is no data regarding using it alone without the norvir Another option is to replace the fortovase with Fuzeon ( the injectable t 20). I'm leaning toward the first option I just am afraid the Norvir, which I took back when it was in liquid form, will raise my cholestrol and cause more lipodistrophy. I don't recall how much of the Norvir I took before. I believe it was either 2 or 4 teaspoons a day. I'm thinking maybe I can control my cholestrol better at what I'm thinking is a lower dose than I took before. Opinions? Thank you, I really appreciate everything you do for everyone on this website. You are truly wonderful human beings.
Response from Dr. Pierone
Although I do not have your prior resistance tests to help with this decision, it is likely that simply replacing Fortovase with Norvir 100mg daily should work. Norvir boosted Reyataz appears to be as potent as Fortovase and Reyataz (unboosted) so adding tenofovir is probably not necessary. The cholesterol raising effects of low dose Novir is modest, and you actually may come out with lower numbers since the Fortovase raises cholesterol levels as well.
The other options listed are not very attractive and would be lower down on the list. By now you may already be on the new regimen, let us know what you decided to do and how things are going. Thanks for posting!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Can High Thyroid Antibodies Affect Hiv Testing?
- Can Hiv Enter Body Through Nails And Nail Bed?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.